Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 276, NWS Atlanta, GA

May 20, 2008Bleckley County, Laurens County, Twiggs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2008, 10:59 PM EDT for Bleckley County, Laurens County, Twiggs County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2008, 10:59 PM EDT (02:59 UTC)
Expired
May 20, 2008, 11:28 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bleckley County, GA, Laurens County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 16 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 11:05 PM EDTTSTM WND DMGTarversville, GAHIGHWAY 96 AND SEVERAL OTHER ROADS ACROSS THE COUNTY ARE BLOCKED BY TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 9:42 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 210300
SVRFFC
GAC023-175-289-210345-
/O.NEW.KFFC.SV.W.0276.080521T0259Z-080521T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 PM EDT TUE MAY 20 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLECKLEY COUNTY IN CENTRAL GEORGIA
  WEST CENTRAL LAURENS COUNTY IN CENTRAL GEORGIA
  SOUTHERN TWIGGS COUNTY IN CENTRAL GEORGIA

* UNTIL 1145 PM EDT

* AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED 
  ALONG A LINE EXTENDING FROM JEFFERSONVILLE TO 15 MILES SOUTHWEST   
  OF JEFFERSONVILLE...MOVING SOUTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COCHRAN...GOLDSBORO...POWELL AND FRAZIER.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
WEDNESDAY MORNING FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3240 8349 3245 8349 3257 8354 3262 8353
      3265 8343 3275 8333 3258 8323 3262 8314
      3254 8304 3231 8335
TIME...MOT...LOC 0259Z 304DEG 39KT 3269 8330 3261 8337
          3258 8350

$$
1 follow-up statement
000 
WWUS52 KFFC 210328
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 PM EDT TUE MAY 20 2008

GAC023-175-289-210334-
/O.CAN.KFFC.SV.W.0276.000000T0000Z-080521T0345Z/
BLECKLEY GA-LAURENS GA-TWIGGS GA-
1125 PM EDT TUE MAY 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TWIGGS...WEST CENTRAL
LAURENS AND BLECKLEY COUNTIES IS CANCELLED...

THE LINE OF THUNDERSTORMS HAVE WEAKENED AND IS NO LONGER EXPECTED TO 
PRODUCE SEVERE WEATHER AT THIS TIME. HOWEVER...STRONG GUSTY WINDS UP 
TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH 
THESE STORMS.

AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF STRONG STORMS EXTENDING FROM NEAR HAYNEVILLE IN SOUTHEAST 
HOUSTON COUNTY TO COLEY IN BLECKLEY COUNTY TO EAST OF DUDLEY IN 
LAURENS COUNTY. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH.  

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
WEDNESDAY MORNING FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3240 8349 3245 8349 3257 8354 3262 8353
      3265 8343 3275 8333 3258 8323 3262 8314
      3254 8304 3231 8335
TIME...MOT...LOC 0324Z 304DEG 39KT 3258 8306 3245 8319
          3243 8341

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:53 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 20, 8:53 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
853 PM EDT TUE MAY 20 2008

UPDATE...
SVR THUNDERSTORM WATCH GRADUALLY BEING TRIMMED DOWN FROM THE NORTH
AS LINE OF CONVECTION PUSHES SOUTH OF I-20. STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEASTWARD INTO CENTRAL
GEORGIA...AND HAVE RAISED POPS SIGNIFICANTLY IN THOSE AREAS.
TEMPERATURES LOOK ON TRACK.

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
PRIMARY CONCERN IS CHANCE FOR SEVERE CONVECTION THIS AFTERNOON AND
EVENING. STORMS FIRING UP ALONG COLD FRONT IN TN AND XTRM NRN AL
BUT HAVE ALSO SEEN SVR STORM DEVELOP JUST EAST OF WARRENTON. COULD
SEE ADDITIONAL ISOLATED DEVELOPMENT OF STORMS ALONG SOUTHERN
PERIPHERY OF MID LEVEL CLOUDS AND CU FIELD IN CENTRAL GA EVEN
THOUGH LOW LEVEL CONVERGENCE NOT AS WELL DEFINED. AXIS OF GREATEST
INSTABILITY ALONG BROAD SWATH ALSO CENTERED ALONG I-20 WHERE
MLCAPE VALUES 1500-2000 J/KG. WILL LIKELY SEE TWO AREAS OF STORMS
...ONE IN FAR NRN GA NEAR COLD FRONT AND ANOTHER ALONG SOUTHERN
PERIPHERY OF CLOUDS. PRIMARY THREAT IS LARGE HAIL UP TO 2.5 INCHES
IN DIAMETER. DAMAGING WINDS ALSO POSSIBLE BUT NOT AS LIKELY.
TORNADO THREAT SOMEWHAT LOW ATTM AS LOW LEVEL STORM RELATIVE
HELICITY HAS NOT INCREASED AS MUCH AS MODEL FCST SOUNDINGS
INDICATED. IF STORM BECOMES SUPERCELLULAR WITH HIGHLY DEVIANT
RIGHT MOTION...COULD SEE STRONGLY ROTATING UPDRAFTS AND ISOLATED
TORNADO ESP IN CENTRAL GA.

FRONT WILL TAKE ITS TIME TO SAG INTO THE STATE TONIGHT. VERTICAL
MOTION PROGGED TO WEAKEN AS WEAK SHORT WAVE SWEEPS THROUGH. MAV
GUIDANCE POPS AND GFS/WRF QPF NOT VERY AGGRESSIVE WITH RAINFALL.
ONLY SMALL POPS FOR TSRA ALONG FAR SRN ZONES FOR EARLY WED BEFORE
CLEARING OUT.

NEXT OPPORTUNITY FOR TSRA ON THURSDAY AS WARM/MOIST ADVECTION
RETURNS. ATYPICAL UPPER PATTERN WITH TWO LARGE CUTOFF LOWS...ONE
OVER WRN U.S. AND THE OTHER OFF THE NEW ENGLAND COAST. PRETTY GOOD
AGREEMENT LARGE SCALE PATTERN WITH SHORT AND MEDIUM RANGE MODELS
AS WRN LOW TAKING ITS SWEET TIME TO MOVE EAST WHILE THE NE LOW
DRIFTS SOUTH. HOWEVER...GFS A LITTLE MORE AGGRESSIVE THAN NAM WITH
POPS AND PRECIP AMOUNTS ON THURS NIGHT AND FRI. HAVE BACKED OFF ON
POPS SOME. INSTABILITY LOOKS PRETTY GOOD WITH THIS SYSTEM HOWEVER
WINDS ALOFT WILL BE FAIRLY WEEK.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
PATTERN REMAINS NEARLY STAGNANT WITH BLOCKING FEATURES MENTIONED
PREVIOUSLY.  ANOTHER FLY IN THE PICTURE FOR THE LONG TERM IS
POSSIBLE TROPICAL FEED OF MOISTURE MOVING IN LATER IN THE WEEK.
GOING FCST SEEMS PRETTY CLOSE TO LATEST MODEL PROGS. NO GOOD
REASON TO CHANGE ATTM.

SNELSON

&&

.AVIATION...
CEILINGS GENERALLY 4 TO 6 THOUSAND FEET WITH THE BAND OF SHOWERS AND
THUNDERSTORMS THROUGH THE EVENING...FOLLOWED BY LITTLE MORE THAN
SCATTERED CLOUDS AT 5 THOUSAND FEET OR HIGHER THROUGH THE REST OF
THE NIGHT. THERE WILL BE A BRIEF PERIOD OF TIME BETWEEN THE PASSAGE
OF THE BAND OF PRECIPITATION AND THE ARRIVAL OF THE SURFACE FRONT
WHEN WINDS MAY BE LIGHT ENOUGH FOR FOG FORMATION. LOOKING FOR
VISIBILITIES IN THE MVFR RANGE AT A FEW NORTHERN AIRPORTS DURING
THAT TIME. AFTER FRONTAL PASSAGE LOOKING FOR NO SIGNIFICANT CLOUDS
OR RESTRICTION TO VISIBILITY AS DRIER AIR PUSHED IN ON NORTHWEST
FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  82  52  84  60 /  30  10   5  20  20
ATLANTA         60  80  60  81  64 /  30  10   5  30  20
BLAIRSVILLE     55  76  47  75  54 /  20  10  10  30  20
CARTERSVILLE    56  80  52  81  59 /  20  10  10  30  20
COLUMBUS        67  86  60  86  67 /  20  10   5  40  20
GAINESVILLE     59  79  53  81  60 /  30  10  10  30  20
MACON           63  87  55  89  66 /  30  10   5  30  20
ROME            56  80  55  80  62 /  20  10  10  30  20
PEACHTREE CITY  58  80  53  82  62 /  30  10   5  30  20
VIDALIA         67  90  58  89  67 /  30  20  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

13/15/23
Hazardous weather outlook, May 20, 10:25 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EDT TUE MAY 20 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1025 PM EDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...OVERNIGHT TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA.

.SYNOPSIS...
A COLD FRONT IN EXTREME NORTH GEORGIA LATE TUESDAY EVENING WILL MOVE
INTO CENTRAL GEORGIA BY DAYBREAK.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. THE MOST LIKELY LOCATION FOR SEVERE
THUNDERSTORMS WILL BE SOUTH OF A LINE FROM CARROLLTON TO EATONTON TO
WARRENTON.

.DISCUSSION...
A LINE OF THUNDERSTORMS AHEAD OF THE APPROACHING COLD FRONT HAS BEEN
PUSHING SOUTH THROUGH GEORGIA TUESDAY EVENING. THE AIR OVER CENTRAL
GEORGIA REMAINS MODERATELY UNSTABLE WITH LIFTED INDICES OF MINUS 3
TO MINUS 5. SOUTHWEST WINDS WILL CONTINUE TO FEED WARM UNSTABLE AIR
INTO THE LINE...SO THUNDERSTORMS MAY LINGER WELL INTO THE NIGHT AS
THEY CONTINUE TO PRESS SOUTHWARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A
CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA SATURDAY...AND ACROSS
NORTH AND CENTRAL GEORGIA THURSDAY AND FRIDAY. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS IN CENTRAL GEORGIA ARE REQUESTED TO PASS REPORTS OF WIND
DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE. EMERGENCY MANAGERS
IN CENTRAL GEORGIA SHOULD MONITOR THE SITUATION.

In the hours before

Local storm report, May 20, 10:16 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND GST     4 NE THOMASTON          32.93N 84.28W
05/20/2008  M61 MPH          UPSON              GA   AWOS

0820 PM     TSTM WND DMG     1 W GREENSBORO          33.57N 83.20W
05/20/2008                   GREENE             GA   PUBLIC

            NUMEROUS TREES ARE DOWN ON THE WEST SIDE OF THE
            CITY...INCLUDING ON THAT FELL ON A HOUSE.

&&

MSR
Special weather statement, May 20, 10:19 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 PM EDT TUE MAY 20 2008

GAZ085-086-210245-
1019 PM EDT TUE MAY 20 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JOHNSON AND EMANUEL COUNTIES UNTIL 1045 PM EDT...

AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GARFIELD TO SCOTT...MOVING EAST AT 40
MPH.  THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZED HAIL AND WIND
GUSTS TO 45 MPH AS THEY MOVE ACROSS THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 20, 10:28 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1028 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     TSTM WND DMG     FLAT ROCK               33.24N 83.32W
05/20/2008                   PUTNAM             GA   EMERGENCY MNGR

            SEVERAL TREES WERE DOWN IN THE FLAT ROCK AREA.

0955 PM     TSTM WND DMG     THOMASTON               32.89N 84.33W
05/20/2008                   UPSON              GA   COUNTY OFFICIAL

            SEVERAL TREES AND POWERLINE DOWN AROUND THOMASTON.

0958 PM     TSTM WND DMG     YATESVILLE              32.91N 84.14W
05/20/2008                   UPSON              GA   COUNTY OFFICIAL

            SEVERAL TREES AND POWERLINES WERE KNOCKED DOWN AROUND
            YATESVILLE.

&&

MSR
Local storm report, May 20, 10:42 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1042 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND DMG     ROBERTA                 32.72N 84.01W
05/20/2008                   CRAWFORD           GA   AMATEUR RADIO

            SEVERAL TREES ARE DOWN ALONG HIGHWAY 42.

1029 PM     HAIL             3 E LIZELLA             32.81N 83.77W
05/20/2008  E0.88 INCH       BIBB               GA   AMATEUR RADIO

            AT INTERSTATE 475 AND HIGHWAY 74.

&&

MSR
Special weather statement, May 20, 10:45 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 PM EDT TUE MAY 20 2008

GAZ086-098-210330-
1045 PM EDT TUE MAY 20 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TREUTLEN AND EMANUEL COUNTIES UNTIL 1130 PM EDT...

AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF GARFIELD TO 16 MILES
NORTHWEST OF LOTHAIR...MOVING SOUTH AT 16 MPH.  THESE STORMS ARE
CAPABLE OF PRODUCING PEA SIZED HAIL AND WIND GUSTS UP TO 45 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 20, 10:53 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             2 W MACON               32.84N 83.69W
05/20/2008  E0.75 INCH       BIBB               GA   PUBLIC

&&

MSR

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:08 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard52 min
May 20, 8:25 PM EDTSevere Thunderstorm WarningFFCJasper, Putnam35 min
May 20, 8:29 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette26 min
May 20, 8:32 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Taliaferro, Warren43 min
May 20, 8:38 PM EDTSevere Thunderstorm WarningFFCHeard52 min
May 20, 8:47 PM EDTSevere Thunderstorm WarningFFCHenry, Spalding43 min
May 20, 8:49 PM EDTTornado WarningFFCHancock26 min
May 20, 8:52 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren, Washington68 min
May 20, 8:58 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup47 min
May 20, 9:01 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether31 min
May 20, 9:04 PM EDTTornado WarningFFCGlascock, Washington26 min
May 20, 9:06 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Putnam39 min
May 20, 9:41 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson34 min
May 20, 9:46 PM EDTSevere Thunderstorm WarningFFCUpson29 min
May 20, 10:10 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Upson50 min
May 20, 10:37 PM EDTSevere Thunderstorm WarningFFCBibb, Twiggs38 min
May 20, 11:53 PM EDTSevere Thunderstorm WarningFFCDodge41 min
May 21, 12:03 AM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen27 min
May 21, 12:28 AM EDTSevere Thunderstorm WarningFFCWilcox27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.